MAUDE Adverse Event Report: ETHICON ETHICON STRATAFIX; SUTURE NEEDLE

ETHICON ETHICON STRATAFIX; SUTURE NEEDLE
Model Number SXPD2B405
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Pt had an oxford unicompartmental arthroplasty left knee, patelloplasty.The wound was closed in layers and a sterile dressing was applied.While the staff were getting the pt ready for routine post op xrays, the operating room scrub nurse noticed that the tip of 1 of the suture needles to be missing.C-arm xray showed a questionable abnormal metallic density.The dressing was removed, the knee re-prepped and draped, and the wound opened in the central portion where the questionable metallic body was identified.A thorough inspection of the wound and joint space was carried out.Wound irrigated with copious amounts of saline.No metallic debris was found.A c-arm xray was again used to image the knee in multiple planes, and no metallic foreign body was found.The polyethylene bearing was placed back into the knee and the wound was once again irrigated and closed.

Brand Name
ETHICON STRATAFIX
Common Device Name
SUTURE NEEDLE
Manufacturer (Section D)
ETHICON
MDR Report Key6854418
Report NumberMW5072067
Device Sequence Number19003594
Product Code GAM
UDI-Device Identifier10705031207981
UDI-Public10705031207981
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberSXPD2B405
Device Lot NumberAAAJ115
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient Weight81